Methotrexate side effects

Options

I was originally referred to rheumy after my back pain was still chronic after 3 years and a history of psoriasis. I was put on lodine which really helped my back pain, whilst I was going for all my scans etc.

Even though they showed no inflammation the rheumy thought I would benefit from methotrexate. After my first blood test my Dr advised me to stop as I was showing signs of anemia.Whilst waiting to see my rheumy I developed costochondritis so he stopped the lodine which he thought was the cause of the anemia restarted my methotrexate with a 5 week course of steroids.

I have now finished my steroids and now only on methotrexate these last 2 weeks my pain in my back is once again unbearable and I feel like I have a constant migraine. I contact the gp they said to contact my consultant their phone lines are closed due to no staff so I send emails but its normal a week later and they say give it time. I haven't seen anyone since starting methotrexate as bloods are done by whatever nurse is free and they say speak to rheumy.

Will this every get better? Right now I want to just stop as I would rather just have chronic pain rather than feeling rubbish a not being up to doing anything, but sleep most of the day.

Comments

  • MaryL44
    MaryL44 Moderator Posts: 30
    Options

    Hi @Katherine

    So sorry to hear about your experience with your medication. I've just started on methotrexate so I do get what you're saying and it's a shame that you can't get through to the rheumatology team easily.

    Can I suggest that you contact our Helpline team who may be able to give you some advice? Look under Our Community on the right of the screen and choose Chat to our Helpline Team - you can message or call them.

    Mary (Moderator)

  • frogmorton
    frogmorton Member Posts: 29,618
    Options

    Oh gosh @Katherine I am so sorry you are struggling so much.

    Are you taking any folic acid at all? I only ask as a lot of us take this on days other that MTX day to mitigate some of the side effects of the drug.

    Have you got an appt due with a rheumatologist? If not I think you really ought to request one ringing their secretary is one way of getting one.

    I totally understand you wanting to come off your MTX given how bad you feel but seeing the rheumatologist first would be the best idea.

    Sending you some supportive ((()))

    Toni x

  • Katherine
    Katherine Member Posts: 9
    Options

    Yes I've been on increased folic acid for 2 weeks. Thier phone lines are permanently closed so all I can do is wait for them to answer emails.

  • frogmorton
    frogmorton Member Posts: 29,618
    Options

    That's so unfair. Make sure those emails are clear just how you can't cope on it.

    I'm sure you're doing that anyway of course.

    Let us know how you get on.

    Toni x

  • Katherine
    Katherine Member Posts: 9
    Options

    Just tried to get a gp appointment 3 week waiting. I've I not heard anything soon my next day I can get out of bed will be a trip to A & E to be a time waster.

  • frogmorton
    frogmorton Member Posts: 29,618
    Options

    Any progress yet @Katherine ?

    Toni x